Alert archive / Texas / River Flood Warnings in 2009

River Flood Warning 5, NWS Midland/Odessa, TX

June 20, 2009Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Jun 20, 2009, 1:35 AM CDT for Presidio County, Texas. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2009, 1:35 AM CDT (06:35 UTC)
Expired
Jun 20, 2009, 1:37 PM CDT
In force
12 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
Minor

County Presidio County, TX

The river

Written for the forecast point Rio Grande at Candelaria Crossing (CDET2).

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KMAF 200635
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
135 AM CDT SAT JUN 20 2009

...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN TEXAS... 

  RIO GRANDE AT CANDELARIA AFFECTING PRESIDIO COUNTY

THE RIO GRANDE AT CANDELARIA HAS GONE ABOVE FLOOD STAGE AT 9.0 FT.
ADDITIONAL RISES MAY OCCUR WITH HEAVY RAINFALL... OTHERWISE RIVER
LEVELS SHOULD FALL THRUOGH THE DAY.  ADDITIONAL STATEMENTS ARE
EXPECTED IN THE MORNING.
 
RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC377-202235-
/O.NEW.KMAF.FL.W.0005.090620T0635Z-090621T0200Z/
/CDET2.1.ER.090620T0511Z.090620T0600Z.090620T1400Z.NO/
135 AM CDT SAT JUN 20 2009

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RIO GRANDE AT CANDELARIA.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  1AM SATURDAY THE STAGE WAS 9.0 FEET (2.7 METERS). 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.5 FEET (2.6 METERS). 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS MORNING.
* IMPACT...AT 8.5 FEET (2.6 METERS)...THE RIVER REACHES FLOOD STAGE.  
  MINOR FLOODING OF THE RIVER ROAD IN LOW AREAS IS POSSIBLE. HOMES IN
  CANDELARIA ARE NOT EXPECTED TO BE AFFECTED. FARMERS AND RANCHERS 
  NEED TO REMAIN ALERT TO THE WEATHER AND RIVER CONDITIONS AS 
  LIVESTOCK AND MACHINERY MAY NEED TO BE MOVED TO HIGHER GROUND. 

$$
1 follow-up statement
000 
WGUS84 KMAF 201837
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
137 PM CDT SAT JUN 20 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
TEXAS...
 
  RIO GRANDE AT CANDELARIA AFFECTING PRESIDIO COUNTY

THE RIO GRANDE RIVER AT CANDELARIA WILL CONTINUE TO RECEDE THIS
AFTERNOON AS THE AFFECT OF RUNOFF FROM HEAVY RAINS SUBSIDES.  AT 1
PM CDT...THE RIVER LEVEL AT CANDELARIA WAS 6.3 FEET.  THIS IS BELOW
ACTION STAGE...WITH THE RIVER LEVEL CONTINUING TO FALL TO NEAR
NORMAL LEVELS BY LATE THIS EVENING.  
 
THIS IS THE FINAL STATEMENT FOR THIS EVENT.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU
ENCOUNTER A FLOODED STRETCH OF ROADWAY...DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT...WWW.WEATHER.GOV/MIDLAND...SELECT RIVERS AND LAKES AHPS UNDER
CURRENT CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR THE LATEST TEXAS ROAD CONDITIONS... PLEASE CALL THE TEXAS 
DEPARTMENT OF TRANSPORTATION AT 1 800 452 9292

&&

TXC377-201907-
/O.CAN.KMAF.FL.W.0005.000000T0000Z-090621T0200Z/
/CDET2.1.ER.090620T0511Z.090620T0600Z.090620T0652Z.NO/
137 PM CDT SAT JUN 20 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE AT CANDELARIA.
* AT  1PM SATURDAY THE STAGE WAS 6.3 FEET (1.9 METERS). 
* FELL BELOW FLOOD STAGE AT 1:52 AM SATURDAY.
* FLOOD STAGE IS 8.5 FEET (2.6 METERS). 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.3 FEET (1.6 METERS)
  BY TOMORROW MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jun 20, 12:44 AM CDT, 51 minutes earlier.

Area forecast discussion, Jun 20, 12:44 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1244 AM CDT SAT JUN 20 2009

.DISCUSSION...

&&

.AVIATION...
WIDESPREAD STORMS WILL CONTINUE THROUGH THE NIGHT... ESPECIALLY
FOR CNM AND INK.  HAVE TEMPO TSRA ALL TAFS WITH SOME CEILINGS DOWN
INTO THE IFR CATEGORY EXPECTED. NOT LOOKING FOR CONDITIONS TO
IMPROVE MUCH TIL AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 945 PM CDT FRI JUN 19 2009/

DISCUSSION...

LATEST SFC ANALYSIS SHOWS MID-50 SFC DEWPOINTS BACKED UP ALL THE
WAY TO KROW...KATS...AND KGDP. MEANWHILE...CONVECTION CONTINUES DEVELOPING
SOUTH OF THE BORDER...AND MOVING NORTH ON THE WESTERN EDGE OF AN UPPER
RIDGE CENTERED OVER THE CENTRAL GULF STATES. 00Z KMAF SOUNDING INDICATES
WET-BULB ZEROES ARE MOST LIKELY TOO HIGH FOR HAIL...BUT K INDEX IS
AT 36C...AND PWATS OVER 1.75 INCH...SO HEAVY RAINFALL REMAINS THE MAIN
THREAT OVERNIGHT...AND THE FFA CONTINUES. WE/LL DO A QUICK UPDATE FOR
TEMPS...DEWPOINTS...WINDS...AND SKY COVER BASED ON LATEST NAM...WHICH
ADVISES LEAVING WX...POP...AND QPF GRIDS ALONE.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING
     ZONES... BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...
     MARFA PLATEAU...PECOS...PRESIDIO VALLEY...REAGAN...
     TERRELL...UPTON.

&&
Hazardous weather outlook, Jun 19, 3:52 PM CDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
352 PM CDT FRI JUN 19 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-202100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
352 PM CDT FRI JUN 19 2009 /252 PM MDT FRI JUN 19 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE LIKELY THROUGH TONIGHT ACROSS MUCH OF WEST
TEXAS AND SOUTHEASTERN NEW MEXICO. HEAVY RAINFALL WILL BE A
CONCERN...PARTICULARLY ACROSS THE MARFA PLATEAU...BIG BEND
REGION...DAVIS MOUNTAINS...LOWER TRANS PECOS AND PORTIONS OF THE
EASTERN PERMIAN BASIN...WHERE A FLASH FLOOD REMAINS IN EFFECT
THROUGH TONIGHT. SOME OF THESE MENTIONED AREAS HAVE RECEIVED HEAVY
RAINFALL OVER THE PAST FEW DAYS AND ADDITIONAL HEAVY RAINFALL
COULD LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAVY RAIN WILL BE POSSIBLE AGAIN SATURDAY FROM THE BIG BEND TO
THE NORTHERN PERMIAN BASIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:29 PM CDTAreal Flood AdvisoryMAFCrane, Pecos, Ward3 hr
Jun 19, 10:52 PM CDTAreal Flood AdvisoryMAFBrewster, Presidio3 hr
Jun 20, 12:14 AM CDTRiver Flood WarningMAFBrewster8 hr
Jun 20, 4:14 AM CDTAreal Flood AdvisoryMAFEctor2 hr
Jun 20, 4:39 AM CDTFlash Flood WarningMAFEctor3 hr
Jun 20, 4:44 AM CDTAreal Flood AdvisoryMAFAndrews, Gaines2 hr
Jun 20, 4:56 AM CDTAreal Flood AdvisoryMAFBrewster, Crane, Pecos, Terrell, Upton3 hr
Jun 20, 6:16 AM CDTAreal Flood AdvisoryMAFMidland119 min
Jun 20, 7:42 AM CDTFlash Flood WarningMAFEctor2 hr
Jun 20, 8:15 AM CDTAreal Flood AdvisoryMAFMidland3 hr
Jun 20, 8:31 AM CDTAreal Flood AdvisoryMAFHoward3 hr
Jun 20, 10:04 AM CDTAreal Flood AdvisoryMAFPecos, Terrell3 hr
Jun 20, 10:08 AM CDTFlash Flood WarningMAFReagan3 hr

Nearby

River Flood Warnings in Texas, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.